Want to stay updated on my blog posts? Subscribe by Email today!

Like I am a Diabetic Warrior on Facebook

Saturday, February 4, 2017

Life with Type 1 Diabetes isnt always as black and white as we lead ourselves to believe. Please pray!

A few days ago a fellow type 1 friend and person Im related to by marriage experienced something we all fear the most. She was found unresponsive and not breathing by her beloved husband. He performed cpr on her until the ambulance arrived, he did everything he could to help her. She also has two young children that she loves so very dearly and sisters and parents. She is currently on life support and heavily sedated to help let her brain activity calm down, they are hoping to remove the ventilator today and slowly reduce sedation to see if she wakes up. Please pray she wakes up.

She had been fighting a cold or virus and was needing a lot more insulin than normal. She also wore a Dexcom, so dont ever rely on your cgm to save you, follow your instincts. Do not ignore your instincts they are very powerful.


We all need to remember just how dangerous life with type 1 Diabetes can be. We all should make sure all the adults and older children in our homes know how to use Glucagon and make sure we all have some that is not expired and have it in several locations that everyone knows. We need to show our spouses/significant other/older kids how to use our pumps and/or how to get the data off it and our cgm's in the event that this information is of utmost importance. So many of us dont share this information or feel the need.

 I know it is so easy for us to get really comfortable or complacent living with this disease but unfortunately in some situations we can't control anything, our life depends on others to save us.

If one of us posts in a facebook group or on our page that we have taken a lot more insulin than usual and we have been low for several hours we need to call that person and either make them go to the e.r. or get someone they know near them to go stay with them until the lows have stopped, even if we feel that person if confident enough to handle it. We all have done it I think, or at least I have. Any of us could experience the "perfect storm" and our blood sugar could crash so hard so fast we cant stop it.

So from here on out I hope and wish that we can all help each other more and help keep this heart breaking terrifying event from happening again.

Five years ago I had no glucagon kits. So many of us just don't or dont feel the need to show others how to use it.

Also please remember glucagon will not save you if you have had many lows in a row as you have depleted your body of glycogen. Glucagon is not sugar or glucose. It is a hormone that causes your liver to dump the stored glycogen which is what brings your blood sugar up. It will also not work for an alcohol induced low. We all should have glucose gel on hand at all times as well in case the glucagon injection does not force your blood sugar back up.

Please I beg of you who pray to pray for my friend, pray for her to pull through with little to no brain damage. Pray for her to return to those who love her so very dearly.

Please leave me your comments, it helps keep me motivated!

3 comments:

  1. That makes me so sad. many prayers. You are right, we should never forget how dangerous or life saving insulin can be.

    ReplyDelete
  2. A great read
    Prayers for this gal are going up...also for a cure for this disease.
    Remember your words, if something feels out of order, call someone to help. Peace and the love of God surround you.

    ReplyDelete
  3. Thank you for posting this. This. So scary, so important. My thoughts are with you. My prayers with her.
    Jen T1D

    ReplyDelete

Please leave me your comments, I love to hear what you have to say and helping you helps me stay motivated to blog and help others!

Want to stay updated on my blog posts? Subscribe by Email today!